Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 8:54 PM CDT for Dimmit County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 8:54 PM CDT (01:54 UTC)
- Expired
- May 10, 2007, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 100155 FFWEWX TXC127-100500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 854 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS... * UNTIL MIDNIGHT CDT * AT 851 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS OVER DIMMIT COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHERTON RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED IN THE CARRIZO SPRINGS TO BIG WELLS AND CATARINA AREAS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2863 9999 2821 9991 2823 9943 2862 9944 $$
2 follow-up statements
000 WGUS74 KEWX 100234 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 926 PM CDT WED MAY 9 2007 TXC127-100500- DIMMIT TX- 926 PM CDT WED MAY 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR DIMMIT COUNTY... AT 918 PM CDT...SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY RAIN CONTINUED OVER EASTERN DIMMIT COUNTIES. RUNOFF WILL CONTINUE FOR THE NEXT SEVERAL HOURS AND MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION...ESPECIALLY AT NIGHT WHEN IT IS DIFFICULT TO RECOGNIZE FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO SPRINGS...BIG WELLS AND ASHERTON DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2863 9999 2821 9991 2823 9943 2862 9944 $$
000 WGUS74 KEWX 100455 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1154 PM CDT WED MAY 9 2007 TXC127-100504- DIMMIT TX- 1154 PM CDT WED MAY 9 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT FOR DIMMIT COUNTY... THE FLASH FLOOD WARNING FOR DIMMIT COUNTY WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORMS AND HEAVY RAINS HAVE MOVED TO THE EAST. A FLASH FLOOD WATCH HOWEVER REMAINS IN EFFECT THROUGH THURSDAY MORNING. SOME RESIDUAL FLOODING MAY CONTINUE SO CAUTION IS STILL ADVISED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 8:10 PM CDT, 44 minutes earlier.
Area forecast discussion, May 9, 8:10 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 810 PM CDT WED MAY 9 2007 .UPDATE... SATELLITE IMAGERY INDICATES THAT THE UPPER LOW IS CURRENTLY EAST OF EL PASO ALONG THE TX/NM BORDER. AS THE LOW MOVES EASTWARD, THE LINE OF INTENSE TO SEVERE THUNDERSTORMS CURRENTLY STRETCHING FROM NEAR BROWNWOOD TO KERRVILLE TO EAGLE PASS WILL ALSO CONTINUE MOVING EAST AT 25 TO 30 MPH ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING. THESE STORMS WILL REACH THE WESTERN OUTSKIRTS OF SAN ANTONIO BY 9 PM...AND THE AUSTIN METRO AREA BY 9 TO 9:30. THE POTENTIAL FOR LARGE HAIL AND DOWNBURSTS WILL CONTINUE THROUGH THE LATE EVENING TO EARLY NIGHT HOURS. THE THREAT FOR SEVERE STORMS WILL BEGIN TO DIMINISH OVER THE NEXT FEW HOURS AND THE STORMS WILL TRANSITION INTO MORE EFFICIENT RAIN PRODUCERS. AT THE CURRENT SPEED OF 25 TO 30 MPH...FLASH FLOODING IS NOT AN IMMEDIATE CONCERN. HOWEVER...MOST SITES AROUND THE AFFECTED AREAS HAVE REPORTED NEAR-ONE INCH TOTALS FOR A 30 TO 45 MINUTE TIME FRAME...SO ANY DECREASE IN FORWARD SPEED OF THIS SYSTEM, OR ADDITIONAL DEVELOPMENT BEHIND THE MAIN LINE COULD LEAD TO FLASH FLOODING PROBLEMS. PLEASE REMAIN ALERT TO THE ONGOING WEATHER THREAT AND PLAN ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 714 PM CDT WED MAY 9 2007/ AVIATION... A LINE OF SEVERE TSRA WILL MOVE EASTWARD AT 25 KNOTS ACROSS S CENTRAL TX THRU 08Z WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS TX THIS EVENING. VARIABLE MVFR TO IFR CIGS AND VSBYS WILL ACCOMPANY THE STORMS...ALONG WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. CONDITIONS WILL SLOWLY IMPROVE FROM THE WEST AFTER 06Z AS THE CONVECTION DECREASES AND MOVES INTO EAST TX AFTER 08Z. PREV DISCUSSION... /ISSUED 706 PM CDT WED MAY 9 2007/ UPDATE... UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 263 UNTIL 11 PM CDT FOR THE EASTERN HILL COUNTRY AND SOUTH CENTRAL TEXAS. PLEASE REFER TO THE SATWCNEWX PRODUCT FOR FURTHER DETAILS. PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/ DISCUSSION... THE FLASH FLOOD WATCH REMAINS IN PLACE ACROSS PORTIONS OF SOUTH CENTRAL TEXAS WEST OF THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. AN UPPER LEVEL LOW IS PROGRESSING EAST ACROSS FAR WEST TEXAS AND NORTHERN MEXICO...AS SEEN IN THE LATEST WV IMAGERY...AND WILL PUSH ACROSS CENTRAL TEXAS OVER THE NEXT 24H. THUNDERSTORMS ARE ON THE INCREASE ACROSS VAL VERDE COUNTY AND WEST OF THE RIO GRANDE...AND ARE FORECAST TO EXPAND IN AREA AND PROGRESS EAST THIS EVENING AND OVERNIGHT...POSSIBLY FORMING AN MCS. WIDESPREAD 1-2 INCH RAINS ARE LIKELY ACROSS MUCH OF THE WATCH AREA...WITH ISOLATED TOTALS UP TO 5 INCHES TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED TO THE AUSTIN/SAN ANTONIO METROS TONIGHT IF AN MCS DEVELOPS. COUNTIES UNDER THE FLASH FLOOD WATCH ALSO HAVE A SHOT AT SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE THREATS. THE FLASH FLOOD THREAT WILL DIMINISH THURSDAY AS SOUTH CENTRAL TEXAS ENDS-UP ON THE BACK SIDE OF THE UPPER LOW WITH LOWER PWATS...AND AREAS WITH HIGHER POPS ACROSS THE EAST ABLE TO HANDLE SOME RAIN. SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS WELL...ESPECIALLY LATE AFTERNOON AND EVENING ACROSS OUR SE COUNTIES. POPS WILL DECREASE...BUT THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY WITH DAYTIME HEATING- TRIGGERED THUNDERSTORMS POSSIBLE ON THE BACK SIDE OF THE WEAKENING UPPER LOW. MAX TEMPS WILL INCREASE TO ABOVE NORMAL BY NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER TEXAS. OUR NUMBERS ARE CLOSE TO THE 12Z GFS MOS...EXCEPT FOR THE 1ST PERIOD WHERE OUR POPS ARE HIGHER (CLOSER TO MET MOS) AND MIN TEMPS ARE A COMPROMISE OF GUIDANCE AND PERSISTENCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 63 84 64 / 50 50 30 30 10 AUSTIN BERGSTROM INTL AIRPORT 64 81 59 84 59 / 50 50 30 30 10 DEL RIO INTL AIRPORT 65 86 65 87 65 / 70 20 10 10 10 SAN ANTONIO INTL AIRPORT 65 83 63 83 63 / 60 40 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...ZAVALA. && 25/01
Hazardous weather outlook, May 9, 5:26 AM CDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Special weather statement, May 9, 3:44 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT WED MAY 9 2007 TXZ183-202-092245- VAL VERDE-KINNEY- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE 344 PM CDT WED MAY 9 2007 ...SEVERE THUNDERSTORM MOVING ACROSS NORTHERN MEXICO TOWARD DEL RIO AND LAKE AMISTAD... A SLOW MOVING SEVERE THUNDERSTORM WILL THREATEN LAKE AMISTAD BY 5 PM AND THE DEL RIO AREA BY 6 PM. AT 342 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM OVER MEXICO...OR ABOUT 20 MILES WEST OF LAKE AMISTAD. THIS THUNDERSTORM HAS SIGNS OF ROTATION...AND COULD EASILY PRODUCE A TORNADO. THE STORM IS GENERALLY MOVING EAST AT 10 TO 15 MPH...BUT COULD DEVIATE SOUTHEAST TOWARD THE CITY OF DEL RIO. IF THE STORM REMAINS INTENSE...A SEVERE THUNDERSTORM WARNING OR A TORNADO WARNING WILL BE NEEDED FOR THE SOUTHERN PART OF VAL VERDE COUNTY BY 5 PM. THOSE WITH INTERESTS ON LAKE AMISTAD OR NEAR DEL RIO SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER THEATENS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS.
Local storm report, May 9, 4:54 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLOOD 10 NNE DEL RIO 29.51N 100.83W
05/09/2007 VAL VERDE TX DEPT OF HIGHWAYS
SEVERAL ROADS IN VAL VERDE HAVE WATER OVER THEM WHICH
CAUSED THEM TO CLOSE. RM2523, SH164, RM1024 AND RM189.
&&
PMLocal storm report, May 9, 7:23 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLOOD 10 W UVALDE 29.22N 99.95W
05/09/2007 UVALDE TX CO-OP OBSERVER
SEVERAL HIGHWAYS IN WESTERN UVALDE COUNTY ARE UNDER
WATER.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:11 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 9, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 60 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| May 10, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 46 min |
| May 10, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 44 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.